Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 59, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Aug 20, 2010, 7:40 PM CDT for Osage County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2010, 7:40 PM CDT (00:40 UTC)
- Expired
- Aug 20, 2010, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Osage County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:55 PM CDT | TORNADO | Linn, MO | UNCONFIRMED REPORT OF A TORNAO BETWEEN LINN AND MT STERLING SHROTLY BEFORE 8...00 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
508
WFUS53 KLSX 210040
TORLSX
MOC151-210130-
/O.NEW.KLSX.TO.W.0059.100821T0040Z-100821T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT FRI AUG 20 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 830 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR LINN...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINN AND RICH FOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3860 9196 3861 9194 3861 9166 3832 9165
3832 9166 3843 9204
TIME...MOT...LOC 0041Z 285DEG 20KT 3849 9191
$$
GLASS2 follow-up statements
725
WWUS53 KLSX 210054
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT FRI AUG 20 2010
MOC151-210130-
/O.CON.KLSX.TO.W.0059.000000T0000Z-100821T0130Z/
OSAGE MO-
754 PM CDT FRI AUG 20 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN OSAGE COUNTY UNTIL
830 PM CDT...
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR LINN...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN OSAGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3850 9191 3861 9188 3861 9166 3832 9165
3832 9166 3840 9194
TIME...MOT...LOC 0055Z 275DEG 22KT 3849 9180
$$
GLASS888
WWUS53 KLSX 210126
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 PM CDT FRI AUG 20 2010
MOC151-210137-
/O.EXP.KLSX.TO.W.0059.000000T0000Z-100821T0130Z/
OSAGE MO-
826 PM CDT FRI AUG 20 2010
...THE TORNADO WARNING FOR EASTERN OSAGE COUNTY WILL EXPIRE AT 830 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3850 9191 3861 9188 3861 9166 3832 9165
3832 9166 3840 9194
TIME...MOT...LOC 0127Z 275DEG 22KT 3847 9155
$$
GLASSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Aug 20, 6:52 PM CDT, 48 minutes earlier.
Area forecast discussion, Aug 20, 6:52 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT FRI AUG 20 2010
.DISCUSSION...
/419 PM CDT FRI AUG 20 2010/
CONVECTION CONTINUES TO DEVELOP ACROSS CNTRL AND NWRN MO WELL AHEAD
OF THE MAIN SHORTWAVE TROUGH EXTENDING FROM ERN NEBRASKA SW
THROUGH WRN KS AND ASSOCIATED CDFNT EXTENDING FROM WRN MN SW
THROUGH CNTRL KS. THIS ACTIVITY APPEARS TO BE AHEAD OF WEAKER
IMPULSES OR MCVS AHEAD OF THE MAIN SHORTWAVE TROUGH...AND LOW-MID
LEVEL WAA...850 MB MOISTURE CONVERGENCE AND 850 MB THETA E
ADVECTION ON NOSE OF SWLY LLJ. WILL CONTINUE FLASH FLOOD WATCH FOR TGT
ACROSS MUCH OF CNTRL AND NERN MO AS WELL AS W CNTRL IL. ALTHOUGH
THE CONVECTION WILL BE PROGRESSIVE THIS AREA MAY GET SEVERAL
ROUNDS OF STRONG CONVECTIVE CELLS...PLUS WITH ABUNDANT LOW-MID
LEVEL MOISTURE...INSTABILITY AND HIGH PWS THE STORMS WILL HAVE
VERY HIGH RAINFALL RATES. BESIDES HEAVY RAINFALL SOME OF THESE
STORMS WILL PRODUCE DAMAGING WIND GUSTS AND POSSIBLY ALSO HAIL.
ALTHOUGH THE CDFNT WILL NOT MOVE SEWD THROUGH THE CWA TIL LATE TGT
AND SAT IT APPEARS THAT THE MORE ORGANIZED AND WIDESPREAD
CONVECTION WILL OCCUR TGT ASSOCIATED WITH TEMPERATURE AND MOISTURE
ADVECTION ON THE NOSE OF A STRENGTHENING SWLY LLJ AHEAD OF THE
APPROACHING 850 MB TROUGH...AND ALONG OUTFLOW BOUNDARIES FROM THE
CONVECTIVE COMPLEXES. THE 12Z NCEP 4 KM WRF HAS MUCH OF THE
CONVECTION DROPPING SEWD THROUGH THE CWA THIS EVNG AND INTO THE
OVERNIGHT HOURS WITH JUST SCATTERED ACTIVITY AT BEST ON SAT. THE
LATEST 18Z NAM MODEL RUN ALSO HAS THE CONVECTION E AND S OF THE
CWA AFTER 12Z SAT. WITH THE CDFNT MOVING THROUGH THE CWA ON SAT
ALONG WITH PLENTY OF LOW LEVEL MOISTURE AND SFC INSTABILITY WILL
STILL HAVE LIKELY POPS S AND E OF STL ON SAT. IT APPEARS THAT THE
PRECIPITATION THREAT WILL END BY SAT NGT AS THE SHORTWAVE TROUGH
WILL BE E OF THE CWA WITH THE CDFNT SE OF THE CWA. MORE TRANQUIL
WEATHER BEGINNING ON SUN AS A MID-UPPER LEVEL RIDGE BUILDS EWD
INTO MO WITH A SFC RIDGE EXTENDING FROM THE NRN PLAINS AND GREAT
LAKES REGION S INTO MO IL. TEMPERATURES WILL BE COOLER SUN NGT
WITH LITTLE IF ANY CLOUD COVER AND LOWER SFC DEW POINTS FILTERING
INTO THE CWA. THE ONLY POTENTIAL FOR ANY PRECIPITATION IN THE
EXTENDED FORECAST WILL BE ON TUE AND TUE NGT AS ANOTHER CDFNT
DROPS SEWD THROUGH THE AREA. IT DOES NOT APPEARS THAT THERE WILL
BE MUCH PRECIPITATION WITH THIS FRONT AS CONVERGENCE ALONG IT
SHOULD BE WEAK AND LOW-MID LEVEL MOISTURE MAY BE LIMITED. THE
ECMWF MODEL IN PARTICULAR HAS SIGNIFICANTLY COOLER AND LESS HUMID
AIR ADVECTING IN THE CWA WED AND WED NGT BEHIND THIS FRONT.
GKS
&&
.AVIATION...
/635 PM CDT FRI AUG 20 2010/
LATEST MESO SCALE SOLUTIONS SEEM TO BE SUGGESTING THAT CONVECTION
OVER AREA WILL BECOME OUTFLOW DOMINATED THIS EVENING. THIS CAUSES
A RAPID SE SHIFT IN THE MAIN PRECIP AXIS...SO FAST IN FACT THAT
ACCORDING TO THE HRRR MOST OF THE PRECIP WOULD BE ALG AND S OF A
JEF-STL LN SHORTLY AFTER 06Z. THINK THESE SOLUTIONS MAY BE A BIT
TOO FAST...AND HAVE USED SIMPLE EXTRAPOLATION OF THE BACK EDGE AS
A FIRST ESTIMATE OF WHEN THE PRECIP MAY END...06Z AT UIN...08Z AT
COU...AND 10-11Z FOR STL AREA. MOST INTENSE CONVECTION AND
ASSOCIATED WINDS SHOULD REMAIN FOCUSED WITH CLUSTER PUSHING FROM
COU TO STL OVER THE NEXT FEW HOURS...WITH BAND OF PRECIP CENTERED
NEAR MKC-UIN PRODUCING OCNL IFR CIGS/VSBYS IN EMBEDDED CONVECTION.
SPECIFICS FOR KSTL...
OUTFLOW WITH SMALL CLUSTER PUSHING EAST OF COU ATTM SHOULD BRING
NEXT THREAT OF STORMS TO STL AREA 02-03Z TIME FRAME...FOLLOWED BY
A STEADIER RAIN WITH OCNL MVFR/IFR IN EMBEDDED TSRA IN THE 06-10Z
TIME FRAME. MAY SEE SOME OCNL MVFR IN ST/FOG EARLY TOMORROW
MORNING BEFORE COLD FRONT SCOURS OUT THE LOW LEVEL MOISTURE. AS
FAR AS STORM DEVELOPMENT TOMORROW BELIEVE THAT THE OUTFLOW FROM
TONIGHTS CONVECTION WILL BECOME PRIMARY FOCUS FOR STORMS...SO
ATTM LIMITED MENTION OF TSRA THREAT TO CB CLOUD GROUP IN THE
EARLY AFTERNOON HOURS WITH PASSAGE OF CDFNT.
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONROE
MO-MONTGOMERY MO-PIKE MO-RALLS MO-SHELBY MO-ST. CHARLES MO-
ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Aug 20, 4:52 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 452 PM CDT FRI AUG 20 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 452 PM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA. SOME OF THE STORMS MAY GENERATE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL AND VERY HEAVY RAINFALL. THERE IS A THREAT OF FLOODING WHERE THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME LOCATIONS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND WEST CENTRAL ILLINOIS. MODERATE FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL COME TO AN END ON SATURDAY FROM NORTHWEST TO SOUTHEAST AFTER THE PASSAGE OF A COLD FRONT. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ALL SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
In the hours before
Local storm report, Aug 20, 6:00 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL COLUMBIA 38.95N 92.33W
08/20/2010 E0.70 INCH BOONE MO EMERGENCY MNGR
REPORTS OF PEA TO DIME SIZE HAIL IN AND AROUND THE
MIZZOU CAMPUS
&&
SIPPRELLLocal storm report, Aug 20, 6:08 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LORAINE 40.15N 91.22W
08/20/2010 ADAMS IL TRAINED SPOTTER
PATIO FURNITURE BLOWN OVER AND SMALL TREE LIMBS BLOWN
DOWN
&&
GKSLocal storm report, Aug 20, 6:38 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 5 NW FULTON 38.90N 92.01W
08/20/2010 E0.25 INCH CALLAWAY MO TRAINED SPOTTER
STRONG WINDS AND VERY HEAVY RAIN ALSO REPORTED ... NO
DAMAGE
&&
SIPPRELLLocal storm report, Aug 20, 6:52 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG FULTON 38.85N 91.95W
08/20/2010 CALLAWAY MO LAW ENFORCEMENT
CHURCH STEEPLE BROKEN IN HALF ALONG WITH SCATTERED
REPORTS OF DOWNED TREES IN THE CITY OF FULTON
&&
SIPPRELLLocal storm report, Aug 20, 7:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM WALL CLOUD JEFFERSON CITY 38.57N 92.19W
08/20/2010 COLE MO LAW ENFORCEMENT
HIGHWAY PATROL TROOP F REPORTS A WALL CLOUD WITH
ROTATION TO THEIR SOUTHEAST.
&&
SIPPRELLLocal storm report, Aug 20, 7:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM WALL CLOUD 1 E JEFFERSON CITY 38.57N 92.17W
08/20/2010 COLE MO TRAINED SPOTTER
NUMEROUS REPORTS OF A LOWERED CLOUD WITH CIRCULATION
EAST OF JEFFERSON CITY.
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:05 PM CDT | Tornado Warning | LSX | Callaway, Cole, Osage | 40 min |
| Aug 20, 7:43 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 47 min |
| Aug 20, 8:02 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 6 hr |
| Aug 20, 8:10 PM CDT | Tornado Warning | LSX | Franklin, Gasconade | 50 min |
| Aug 20, 8:16 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 44 min |
| Aug 20, 8:47 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 43 min |
| Aug 20, 9:02 PM CDT | Tornado Warning | LSX | Franklin | 43 min |
| Aug 20, 9:49 PM CDT | Flash Flood Warning | LSX | Cole, Moniteau, Osage | 6 hr |
| Aug 20, 10:42 PM CDT | River Flood Warning | LSX | Monroe | 46 hr |
| Aug 21, 12:36 AM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 6 hr |
| Aug 21, 2:13 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway | 4 hr |
| Aug 21, 11:36 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 70 hr |
| Aug 21, 1:28 PM CDT | River Flood Warning | LSX | Saint Charles | 56 hr |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.